MAUDE Adverse Event Report: COVIDIEN 1CC SAF SYR E100 29X1/2; SYRINGE, PISTON

COVIDIEN 1CC SAF SYR E100 29X1/2; SYRINGE, PISTON
Model Number 8881511110
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 08/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reports that during an insulin injection, they got a dirty needle stick because the safety shield on the device did not lock into place.

Brand Name
1CC SAF SYR E100 29X1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10485559
Report Number1915484-2020-01189
Device Sequence Number19502097
Product Code FMF
UDI-Device Identifier20884521014937
UDI-Public20884521014937
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881511110
Device Catalogue Number8881511110
Device Lot Number009713X
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date09/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;